Digestive Disorders / Gastroenterology Expert Forum
Liver damage
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Liver damage

I was in a very bad car accident 8 months ago and suffered a grade 5 liver laceration. After leaving the hospital, it caused me no problems, and I obstained from alcohol/tylenol for about 4 months. Since, I have been drinking sometimes in moderation and sometimes binging. Earlier this year, I developed ulcer-like symptoms and after a series of tests, my liver enzymes came back elevated, suggesting that it is damage due to drinking. At this time, I had taken tylenol and had a 104 degree fever, so I am not entirely sure the cause of the elevated enzymes. Basically, I am asking 1) if the car accident has caused my liver to be particularly sensitive, although I have read of the liver's regenerative qualities, should obstain from drinking and tylenol for the rest of my life? 2) Also, if I obstain, will the damage that has already been caused from college drinking behaviors be reversed? Finally, this week I had a single experience of blood in my urine or stool (I couldn't tell, it was clot-like and has not reappeared). 3) Does this have a relationship with drinking and damaged liver?
Related Discussions
242516_tn?1368227505
Giggles,

I'm sorry for your car accident and your liver injury which can continue for months to years after injury.  Tylenol and binging alcohol can damage the liver.  Your doctor can tell you when you can possibly restart these, if ever.  There are alternate treatments that do not hurt the liver that you could consider.  It's reasonable to avoid alcohol and tylenol until your doctor says it's safe to restart.  Liver problems are not common causes for blood in urine and stool.

Enoch Choi, MD
1 Comment
Blank
Avatar_m_tn
A related discussion, Reverse Liver Enzymes was started.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank